alimpta and watery eyes?

My mom is getting Alimpta and Carboplatin for treatment and around dose 3/6 started with blurry vision and uncontrollable watery eyes and photophobia. She has tried saline eye drops and also decadron eye drops to no avail. Does anyone have any experience with this?

Report post

9 replies. Join the discussion

I have loads of experience with that. It hasn't stopped yet. I usually got it 14 days after chemo and it lasted for 10-11 days. I read on this site to use Claritin D. Just Claritin if you have high blood pressure. I bought the generic CVS brand and it didn't do much good. Finally I broke down and spent the money on the Real Claritin and it helps much better than anything else that I have tried. Nothing makes it stop completely for me, but the Claritin makes it tolerable. Lots of Luck

Report post

After my final round of carbo/taxotere/avastin, I had horribly watery eyes. Nothing I took really helped that much although I did use dry eye drops at the beginning. Claritin stuff didn't do any good either. It just seemed to need to run its course. It took over a month to go away and I didn't really see any improvement for the first three weeks. Carry lots of tissues.

Report post

I usually take Benadryl at night. I also use special eye drops from my eye doctor. I do get an eye exam yearly, but I went due to a bit of pink eye, which he said was more of an allergic type of reaction. I do find I have more trouble focusing at times. He says my vision when checked was ok but it can cause some concern.

Report post

I have alot of experience with watery eyes and bad blurry vision. The problem is I can't get anyone to take it serious, I have seen an Opthamologist and all he could say was it was not from the chemo. Well, it is awful suspicious that it appearred only after I started chemo and is so bad, I don't dare to drive. It is one of the single most irrataing side effects because it is frightening not to be able to see. I just get fed up sometimes with Drs., I don't think on this issue I am being taken seriously. Sorry for the negativaty. Yeah, I use Claritin, but it really only gets better the longer I am off chemo, so just when it is clearing up, it is time for another infusion. But I am really not complaining much as it sounds like I am, I know I have alot to be grateful for and I am. I just pray that things get easier for some of you folks here on this forum. I read and read, but my strong suits are not of medical knowledge and I wish sometimes I could answer the technical questions to ease the minds of those whose fear and desperation I can feel. God bless all of us, Corinne

Report post

Corinne - It is totally from the chemo. I haven't figured out whether it was the carbo or the taxotere in my case, but it was definitely from it.

Report post

Corrinne - It is definitely from the chemo. In my case it is from the Alimta because I stopped taking the cisplatin and am presently on maintenance chemo with Alimta and the eye problem is still there. My doctor pretended he didn't know what I was talking about. I find it hard to believe that I am the ONLY one that ever complained about it when I read it on this website constantly.
Take Care.

Report post

I had a thread up about it in late November/early December when it was driving me batty. I know, the doctors didn't seem that concerned but it really was uncomfortable. I had tears rolling down my cheeks all the time, woke up on soggy pillows, and looked like I was crying all the time.

Report post

Not just the eyes, but the nose, especially when exercising or outside. I'm convinced it is a side effect of Alimta.

Report post

Thank you for all the replies. I am sad to hear that not much works for this--she's already on claritin daily also. But she only has one more double treatment then she goes to maintenance chemo on the Alimpta alone every 3 weeks. She hasnt suffered any major side effects other than her eyes and horrible fatigue for 7-8 days following the chemo/neulasta. I am thankful for this site, and will say a prayer for all of you!!

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Photo of Dave Grant

The Lung Cancer Survivors Support Community has provided support for patients, caregivers, families and friends since 2006. We welcome over 600 new members every month in the fight against lung cancer.

ALK mutations and lung cancer

Join the discussion about ALK mutations and lung cancer

Things you can do

Discussion topics

Community leaders